Bulletin of Symbolic Logic

Mathematical fuzzy logics

Siegfried Gottwald

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The last decade has seen an enormous development in infinite-valued systems and in particular in such systems which have become known as mathematical fuzzy logics.

The paper discusses the mathematical background for the interest in such systems of mathematical fuzzy logics, as well as the most important ones of them. It concentrates on the propositional cases, and mentions the first-order systems more superficially. The main ideas, however, become clear already in this restricted setting.

Article information

Bull. Symbolic Logic Volume 14, Issue 2 (2008), 210-239.

First available in Project Euclid: 17 April 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Primary: 03B50: Many-valued logic 03B52: Fuzzy logic; logic of vagueness [See also 68T27, 68T37, 94D05]

infinite valued logics triangular norm based logics fuzzy logics algebraic semantics residuated lattices


Gottwald, Siegfried. Mathematical fuzzy logics. Bull. Symbolic Logic 14 (2008), no. 2, 210--239. doi:10.2178/bsl/1208442828. http://projecteuclid.org/euclid.bsl/1208442828.

Export citation